Your experience with Lyrica

Status
Not open for further replies.

schmoopy

New member
Joined
Oct 7, 2013
Messages
3
Diagnosis
10/2013
Country
Uni
State
FL
Hello All.

Just diagnosed a few weeks ago with Fibro and was prescribed Lyrica (50mg, every night - increasing to 75mg next week).

I read a lot of reviews on the net about substantial weight gain. That worries me as I do NOT want to trade one problem for another. The only side effect for me so far has been super grogginess in the morning. I have been on weight watchers and was losing but now have stalled. It's not really touching the pain yet, although I understand it may take a while?

If you are taking or have taken Lyrica, what was your experience with it?
 

mariquita

Member
Joined
Jul 18, 2013
Messages
13
Diagnosis
10/2012
Country
CA
State
Quebec
Lyrica 75mg wasn't half bad for me, but it wasn't half good either. The down side was that I did gain weight, rapidly, in 2 months. I took on about 7 pounds, which is unusual for me in that time span. I also noticed that my legs were weak and tingly most of the time (which was starting to get better by the time I stopped), and that I was again constipated (sorry TMI lol) like I was on Cymbalta. The kicker for me was that my mood was still terrible, and I didn't care about much. So in the end, I stopped. Wasn't on it long enough to judge the generalized pain reduction scale, but it didn't seem to help my headaches much.
Although, on the whole, the side effects and weaning process were MUCH easier that Cymbalta, and I've heard good things about Lyrica, so if you can stick it out past 6 weeks, it might turn out to be worth it. You can do it :)
 

schmoopy

New member
Joined
Oct 7, 2013
Messages
3
Diagnosis
10/2013
Country
Uni
State
FL
Thanks Mariguita! The jury is still out for me. Waiting for the pain to subside. If the side effects start hitting me before the pain subsides, I'll be done with it. I agree, Lyrica is making me a little snarky. I'm taking Wellbutrin which I've been on for years, so Cymbalta was out for me per my Dr. And yes, the gastrointestinal issues are affecting me as well, which is a normal problem of mine to begin with so I don't need any more of that thank you.

Sometimes I think I would rather be given something to help me just on the bad days and that I don't have to take continuously. But, still need to wait and see.

thanks again.

S
 

FiGhTn4LiFe

Active member
Joined
Sep 12, 2013
Messages
44
Diagnosis
09/2006
Country
US
State
PA
It just never ceases to amaze me how all these meds affect us differently. I tried Lyrica, however briefly, and it made me so stupid I could not function. That's a pretty big problem when you are still trying to work full-time. Totally agree with the idea of 'rescue meds". I take Cymbalta, Baclofen, and Adderall every day and I don't like it but have no choice. They at least keep me functioning at some level.

I seriously wish you all the luck in finding a "cocktail" that works with your body. Sometimes it takes a while but don't give up!

Take care of you.
 

Ingalls

Member
Joined
Oct 12, 2013
Messages
10
Diagnosis
10/2012
Country
CA
State
Ontario
I tried Lyrica and it did help with symptoms, but I gained a lot of weight and much of it was water weight/swelling, as
suddenly my wedding rings didn't fit -- and I developed an intolerance to gold -- and it affected my vision (which
seems to have corrected itself once I went off it). It made my vision blurry at times. Also, yes, it made me feel stupid.
However I think it helped with some of the pain, and it made me less exhausted, though tired. Like I would yawn
all the time, but had a touch of energy for once. But then I stopped it because of the weight gain and now my pain
is way worse and I'm contemplating going back on...but so scared!
 

MizzDeeDee

Distinguished member
Joined
Sep 24, 2013
Messages
129
Diagnosis
01/2009
Country
us
State
Va
Well, Lyrica certainly helped me with pain. The problem was that it made me downright stupid. I couldn't think straight or function correctly. It's a little embarrassing when I look back. It literally changed my personality. I didn't gain weight on it though, but that might be because I was taking it and Cymbalta, which is actually notorious for weight loss. The combination probably leveled me out.
 
Status
Not open for further replies.
Top